by Neil Bauman, Ph.D.
I have just set up a new on-line discussion list on Yahoo called “Ototoxic-Drugs.”
The purpose of this list is to bring to light and discuss the ototoxic (ear-damaging) side effects various drugs have on our ears and what you can do to prevent this from occurring in the future.
If your ears have been damaged from taking any ototoxic drug, or you want to learn about drugs that can damage your ears, this is the list for you.
Ototoxic drugs can cause such ear damage as hearing loss, tinnitus (ringing in the ears), hyperacusis (where sounds are now too loud), auditory hallucinations (hearing music and other phantom sounds), dizziness, vertigo (spinning sensation), ataxia (staggering gait), nystagmus (eyes jerk horizontally), all sorts of balance problems, some vision problems and some physical problems such as fatigue, poor memory, etc.
If you would like to learn more about the ototoxic side effects of drugs, would like to share your experiences, or want to find other people who have suffered the same side effects as you have, we’d be glad to have you join us. To subscribe to this list, simply send a blank email to Ototoxic-Drugs List.
You can also learn more about ototoxic drugs by reading my comprehensive article Ototoxicity—Part 1: Lives in Upheaval.